H. J. Roberts, MD, the leading physician and author exposing the dangers of aspartame, shared this article with ACN Latitudes.
I have received hundreds of complaints from patients and correspondents who suffered severe reactions attributed to aspartame (NutraSweet) products. They indicate the pressing need for information about “Aspartame Disease” from unbiased professionals.
This widespread affliction remains cloaked in pathetic secrecy or ridiculed by physicians and corporate interests whenever the subject is raised. Expect it to increase since aspartame went off patent in December 1992.
Aspartame has become the most popular low-calorie sweetener in the world since its controversial approval in 1981. The 5,000 products containing it are being consumed by an estimated 200 million persons, including 54% of adults in the U.S. Aspartame Disease is no small matter. More than 80% of complaints about foods and additives previously received by the FDA involved aspartame-sweetened products (FDA Consumer, October 1988.) Nearly 6,000 consumers have volunteered such problems to this agency-including hundreds of persons with convulsions. They are duplicated in my database of over 640 “aspartame victims.” These observations were documented by aspartame reactors who completed my 9-page survey questionnaire (available at no charge). Most doctors are not aware of these issues. The more frequent complaints attributed to this “most tested additive in history” include severe headaches, confusion, memory loss, depression, dizziness, insomnia, impaired vision or blindness, behavioral changes, tremors, nausea, hyperactivity, abdominal pain, blood diarrhea, rashes, and even weight gain! Many patients with hypoglycemia and diabetes have been adversely affected by these “diet” products that were used to avoid sugar. I have considerable data indicating that neurologic disorders characterized by abnormal involuntary movements can be aggravated by the ingestion of products containing aspartame. I have detailed some of this experience in my two books on the subject of Aspartame Disease, as well as a two-cassette set on the subject. In particular, I refer to the intensification of so-called idiopathic tremor, Parkinsonism, restless legs, seizures, and related conditions. Such adverse effects probably represent a combination of neurotoxicity, deranged neurotransmitter metabolism, and chemical sensitivity. I am corporate-neutral, and have accepted no grant from any organization having a vested interest in this area. Editor: See additional information on aspartame in Dr. Robert’s article on Mercola.com. Click here.